Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 2, 2005, 6:59 PM MDT for Cheyenne County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2005, 6:59 PM MDT (00:59 UTC)
- Expired
- Sep 2, 2005, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:01 PM MDT | HAIL 1.25 | Brownson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 3008 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 030059 SVRCYS NEC033-030145- /O.NEW.KCYS.SV.W.0155.050903T0059Z-050903T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 745 PM MDT * AT 652 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BROWNSON...OR ABOUT NEAR SIDNEY...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIDNEY AIRPORT BY 710 PM MDT LAT...LON 4124 10316 4106 10314 4106 10269 4129 10272 $$ SOWKO
1 follow-up statement
000 WWUS55 KCYS 030130 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT FRI SEP 2 2005 NEC033-030139- /O.CAN.KCYS.SV.W.0155.000000T0000Z-050903T0145Z/ CHEYENNE NE- 729 PM MDT FRI SEP 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEYENNE COUNTY IS CANCELLED... AT 725 PM WEATHER SERVICE RADAR INDICATED THAT THE STORM HAD WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4124 10316 4106 10314 4106 10269 4129 10272 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:33 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 2, 2:33 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THRU SUNDAY...BROAD UPPER RIDGE REMAINS OVER THE SOUTHERN U.S. THRU SATURDAY NIGHT WITH DRY AND QUIET WEATHER EXPECTED OVER THE CWA. RIDGE AXIS SHARPENS SUNDAY AS SHORT WAVE TROF MOVES INTO BRITISH COLUMBIA. FLOW ALOFT BACKS TO SOUTHWESTERLY SUNDAY WITH MID AND UPPER LEVEL MOISTURE INCREASING OVER THE CWA WITH TIME. FOR TONIGHT...VERY DRY AIR IN MUCH OF SOUTHEAST WYOMING WILL ALLOW FOR ANOTHER NIGHT WITH LARGE DIURNAL TEMPERATURE RANGES. DEWPOINTS ARE FORECAST TO INCREASE SLIGHTLY OVERNIGHT...BUT STILL LOW TEMPERATURES WILL BE IN THE 30S AND 40S ALONG AND WEST OF THE LARAMIE RANGE. GENERALLY WENT BELOW FORECAST GUIDANCE. SATURDAY AND SATURDAY NIGHT...WARMER TEMPERATURES EXPECTED WITH DOWNSLOPE WINDS AND STILL A DRY AIRMASS IN PLACE. DEWPOINTS WILL BE IN THE 20S AND LOWER 30S WEST...SO RHS WILL NOT BE AS LOW AS THEY ARE CURRENTLY. SOME INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE WESTERN AREAS SATURDAY WILL HELP TO KEEP TEMPERATURES FROM PLUMMETING SATURDAY NIGHT. LOWS IN THE 40S AND 50S LOOK REASONABLE. SUNDAY...MOISTURE AND CLOUD COVER INCREASE OVER WESTERN AREAS ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS. STILL WARM AND DRY EAST WITH HIGHS WARMING INTO THE 90S ON THE PLAINS. .LONG TERM...SOUTHWESTERLY UPPER LEVEL FLOW SUN NIGHT WILL CONTINUE LABOR DAY BEFORE BECOMING MORE WESTERLY TUE. A RIDGE WILL DEVELOP OVER THE FORECAST AREA WED BEFORE MIGRATING EASTWARD OVER THE GREAT PLAINS. FLOW ALOFT WILL AGAIN BECOME LARGELY ZONAL THU BEFORE A TROUGH IMPACTS THE REGION FRI. AT THIS POINT IT APPEARS THAT MOST OF THE EFFECTS OF THE TROUGH WILL REMAIN TO OUR NORTH. CLOSER TO THE GROUND...TEMPERATURES MON WILL BE A FEW DEGREES COOLER WITH MORE CLOUDS AND AN OUTSIDE CHANCE OF RAIN AS MOISTURE IS ADVECTED NORTHEASTWARD OVER THE AREA. A COLD FRONT IS PROGGED TO MOVE THROUGH MUCH OF THE REGION LATE MON OR MON NIGHT. TUE WILL BE A FEW DEGREES COOLER WITH A CHANCE OF RAIN PRIMARILY IN SOUTHEASTERN PORTIONS OF THE FORECAST AREA. SMALL CHANCE OF RAIN WILL CONTINUE WED AS TEMPS WARM A COUPLE DEGREES IN MOST PLACES. NOT MUCH CHANGE IN EXPECTED TEMPS FOR THU AND FRI BUT BOTH DAYS LOOK TO BE DRY WITH ONLY LIMITED MOISTURE AND WEAK DYNAMICS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/JR
Hazardous weather outlook, Sep 2, 10:49 AM MDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT FRI SEP 2 2005 NEZ001>003-019>021-054-055-WYZ068-070-031700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH DAY FROM SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059>067-069-031700- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1049 AM MDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EACH AFTERNOON AND EVENING SUNDAY THROUGH WEDNESDAY. THE STORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STARK
In the hours before
Local storm report, Sep 2, 6:51 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
651 PM MDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 5 W SIDNEY 41.13N 103.07W
09/02/2005 1.75 INCH CHEYENNE NE PUBLIC
&&
MRCNearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.